Thunderstorm Wind, Dodge
- When
- July 21, 11:03 PM CST
- Where
- Dodge County, 1.73 mi SE of Fremont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.430, -96.480
NWS employee reported several large tree branches down.
A severe storm damaged trees in Dodge County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A severe storm damaged trees in Dodge County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 21, 5:17 PM CST, 5 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 617 PM CDT Thu Jul 21 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 339 PM CDT Thu Jul 21 2022 .Forecast Summary: -Above normal temperatures expected to continue through Saturday. Heat indices Saturday forecast to range from 105-110. -A cool front is expected Sunday and will result in near normal temperatures for the work week. -There are several 25 to 50% chances for rain through the forecast period. .Today through Saturday: Each location within our service area is expected to reach at least 90 degrees today. With dew points in the 50s and 60s, the apparent temperature (heat index) is forecast to remain below 100 for all areas. A dry front is resulting in dew point temperatures dropping across the area. That front has resulted in a large range in dew point temperatures across the area. As of 2:30 PM, Wayne and Norfolk both have a dew point temperature of 53 degrees. It likely feels muggier in far southeast Nebraska and southwest Iowa where dew points are at or above 70 degrees. There is a marginal risk for severe weather late this evening into Friday morning. Winds in the low to mid-levels are expected to turn to the south/southwest and advect to the north warm, moist air. That combined with the LLJ may initiate storms and/or rain showers late this evening into the early Friday morning. The HRRR/RAP are the most aggressive in producing precipitation. With MUCAPE near 1500 J/kg and steep mid-level lapse rates, storms capable of producing damaging wind gusts will be possible (smaller hail also possible). Widespread severe weather is not expected as shear is lacking over the area. The storms will be elevated in nature and may only be looking at 10 to 20 kts in true shear. With dew point temperatures dropping into the 50s, and high temperatures into the 90s, heat bursts may be possible with elevated storms dissipate over the area. Heat bursts are difficult to forecasts, but the conditions seem to be in place for them to occur. Southerly (return) flow will pick up tomorrow resulting in an increase in air and dew point temperatures. No advisory has been issued, but the heat index along the Nebraska/Kansas and Iowa/Missouri border will range from 100 to 104 degrees. Saturday is going to be a hot one. A warm front is forecast to surge north through the area. Many locations are forecast to reach at least 100 degrees. Dew point temperatures will be near or above 70 degrees resulting in a heat index ranging from 105 to 110. At this time, it seems at least a heat advisory will be needed. An excessive heat warning will also need to be considered as it is required when the heat index reaches 110. There is another marginal risk Saturday night for severe weather. Sunday through Wednesday: Medium range guidance suggest a large scale trough will develop over Canada and extended over the northern CONUS. An attendant cold front will pass through the area and temperatures Sunday will return to average (highs mid 80s, lows mid 60s). The trough will be slow to progress to the east so the normal temperatures are expected to be in place for most of the workweek. A slight warming trend is expected as the medium range guidance suggests a building ridge over the Mountain West. There will also be several chances for rain as guidance shows multiple PV anomalies moving through the area. Most of these chances are between 25 to 50 percent so it is difficult to have great confidence in any specific day or location for rain. The WPC 7-Day QPF for the forecast area shows anywhere between 0.10 to 1.00 inch of rain over the next 7 days. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 617 PM CDT Thu Jul 21 2022 Main concern is a line of storms expected to move through this evening and overnight. Latest short term guidance suggests KOFK and KOMA will have the greatest potential for direct impact, so included TEMPO MVFR/IFR conditions. KLNK looks to be on the southern edge of storms, so keeping dry, but many pieces of guidance suggest some outflow winds move through and bring some brief gusty northwest winds. Beyond the overnight storms, some spotty showers and a few storms could linger Friday morning, with the greatest potential at KOFK, so included VCSH mention for now. Also a few hints additional storms develop near KLNK by late in the period, but a majority of short term guidance is dry. Outside of storms, expect VFR conditions with passing mid clouds and easterly to southeasterly winds overnight becoming southerly around 10 kts on Friday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Fajman AVIATION...CA
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 904 PM CDT Thu Jul 21 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 904 PM CDT Thu Jul 21 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday A few strong storms are possible into early Friday morning, with wind gusts up to 60 mph being the main concern. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Widespread heat index values over 100 are expected Friday and Saturday. Saturday will be warmer than Friday as heat indices are forecast to range from 105 to 110. Periodic thunderstorm chances will be seen Friday afternoon through Wednesday. Some strong to severe storms are possible Friday evening and Saturday afternoon into the evening. At this time, widespread significant rainfall does not appear likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Friday, but reports of severe weather are appreciated.
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1044 PM CDT Thu Jul 21 2022
NEZ030-042-043-050-220430-
Platte NE-Butler NE-Boone NE-Colfax NE-
1044 PM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of southern Colfax,
central Platte, northern Butler and southeastern Boone Counties
through 1130 PM CDT...
At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Columbus to 4 miles south
of Monroe to 2 miles southeast of Fullerton. Movement was east at 45
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Duncan around 1050 PM CDT.
Columbus, Schuyler and Lakeview around 1100 PM CDT.
Other locations in the path of these storms include Richland,
Octavia, Bellwood and Linwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4159 9782 4159 9729 4154 9691 4141 9691
4127 9717 4128 9737 4140 9737 4136 9752
4133 9759 4139 9760 4140 9770 4152 9770
4153 9788 4151 9789 4152 9790
TIME...MOT...LOC 0343Z 269DEG 39KT 4147 9730 4142 9759 4134 9792
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CASpecial Weather Statement
National Weather Service Omaha/Valley Nebraska
1120 PM CDT Thu Jul 21 2022
NEZ044-050-051-220500-
Saunders NE-Butler NE-Dodge NE-
1120 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southwestern Dodge,
east central Butler and northwestern Saunders Counties through
MIDNIGHT CDT...
At 1118 PM CDT, the public reported a strong thunderstorm over
Linwood, or 15 miles northeast of David City, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Public. Personal weather stations observed 50 plus mph
gusts near Columbus.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
North Bend, Prague and Morse Bluff around 1130 PM CDT.
Other locations in the path of this storm include Cedar Bluffs and
Colon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4127 9719 4141 9691 4154 9691 4154 9653
4118 9655
TIME...MOT...LOC 0418Z 274DEG 28KT 4140 9691
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CASpecial Weather Statement
National Weather Service Omaha/Valley Nebraska
1146 PM CDT Thu Jul 21 2022
IAZ069-079-NEZ044-045-051>053-220600-
Pottawattamie IA-Mills IA-Saunders NE-Sarpy NE-Washington NE-
Douglas NE-Dodge NE-
1146 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern Mills,
western Pottawattamie, northern Sarpy, southern Washington,
southeastern Dodge, Douglas and northeastern Saunders Counties
through 100 AM CDT...
At 1142 PM CDT, Doppler radar was tracking a strong thunderstorm 3
miles west of Leshara, or 8 miles south of Fremont, moving east at 45
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Valley and Yutan around 1150 PM CDT.
Elkhorn and Waterloo around 1200 AM CDT.
Other locations in the path of this storm include Bennington, Omaha,
Gretna, Flanagan Lake, Zorinsky Lake, Boys Town, Millard, Standing
Bear Lake, Chalco, Wehrspann Lake, Prairie Queen Recreation Area,
Ralston, Aksarben, Benson, Papillion, La Vista, Midtown, Florence,
Carter Lake, Eppley Airfield, Bellevue, and Council Bluffs.
This includes the following highways...
Interstate 29 between mile markers 39 and 72.
Interstate 80 in Iowa between mile markers 1 and 11.
Interstate 80 in Nebraska between mile markers 437 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4107 9578 4118 9656 4153 9654 4150 9573
TIME...MOT...LOC 0442Z 279DEG 38KT 4132 9650
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CAThe Omaha radar (KOAX), 15 km away, was scanning. The volume nearest the first event began at 05:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
NWS employee reported several large tree branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038585.